MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned for this complaint so there was no product evaluation completed.A manufacturing record review was completed and no related nonconformances were found.The event details state that the device was pulled against resistance after it became stuck on an existing stent strut.The turnpike ifu warns; "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury." the root cause for the separation is related to operational context and user error.
 
Event or Problem Description
The turnpike was used tor a complex pci involving the circ and lad.A wire was advance across a stent strut and followed by the turnpike catheter.Upon removal of the turnpike, it got stuck on the stent and when it was pulled back with resistance a small piece of the turnpike tip broke off and remained in the vessel.The physician felt resistance at stent strut, he tried to spin, though would not cross.Tip broke on pullback.The physician stated, that he thinks the wire was behind the stent and the turnpike got stuck because of that.The piece of the turnpike was jailed between the lumen and stent.The patient tolerated the procedure well and is doing great.No patient harm done.There is no plan to remove the "piece" of the turnpike.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9590748
Report Number2134812-2020-00001
Device Sequence Number667384
Product Code DQY
UDI-Device Identifier30841156100722
UDI-Public(01)30841156100722
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model Number5642
Device Lot Number657715
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR